Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 27, 2009, 4:55 PM EDT for Brevard County, Indian River County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 4:55 PM EDT (20:55 UTC)
- Expired
- May 27, 2009, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 272055
SVRMLB
FLC009-061-272130-
/O.NEW.KMLB.SV.W.0032.090527T2055Z-090527T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BREVARD COUNTY IN FLORIDA
NORTHEASTERN INDIAN RIVER COUNTY IN FLORIDA
* UNTIL 530 PM EDT.
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MICCO...OR NEAR ROSELAND...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GRANT...BAREFOOT BAY...SEBASTIAN...WABASSO...SEBASTIAN INLET AND
SEBASTIAN INLET RECREATION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2774 8040 2781 8045 2783 8045 2784 8047
2775 8042 2775 8063 2793 8065 2794 8052
2786 8049 2784 8046 2786 8046 2794 8052
2794 8048 2775 8038
TIME...MOT...LOC 2055Z 266DEG 13KT 2784 8053
$$
WEITLICH1 follow-up statement
000
WWUS52 KMLB 272127
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT WED MAY 27 2009
FLC009-061-272136-
/O.EXP.KMLB.SV.W.0032.000000T0000Z-090527T2130Z/
INDIAN RIVER-BREVARD-
527 PM EDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD AND
NORTHEASTERN INDIAN RIVER COUNTIES WILL EXPIRE AT 530 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED OFFSHORE...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2774 8040 2781 8045 2783 8045 2784 8047
2775 8042 2775 8063 2793 8065 2794 8052
2786 8049 2784 8046 2786 8046 2794 8052
2794 8048 2775 8038
TIME...MOT...LOC 2126Z 266DEG 13KT 2785 8040
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:12 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 27, 3:12 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EDT WED MAY 27 2009 .DISCUSSION... CURRENT... EAST/WEST COAST SEABREEZES ARE NOT AS ACTIVE AS YESTERDAY...OWNING LARGELY TO AN H50 VORT MIN OVER THE SW COAST GENERATING WEAK MID LVL NVA. ISOLD STRONG CELLS HAVE POPPED UP...BUT HAVE STRUGGLED TO MAINTAIN ANY SIGNIFICANT DURATION. EAST COAST BREEZE SLOW TO FORM IN THE PRESENCE OF THE DEEP WRLY FLOW...BUT WAS PUSHING ACRS THE INTRACOASTAL WATERS 18Z. THIS EVENING/TONIGHT... THE PRESENCE OF THE VORT MIN WILL CONTINUE TO HAMPER CONVECTIVE DVLPMT THIS AFTN...ESPECIALLY S OF ORLANDO...BUT WILL NOT BE STRONG ENOUGH TO COMPLETELY CAP CONVECTION. SCT CONVECTION WILL CONTINUE THRU THE LATE AFTN/EARLY EVNG HRS AS THE DLM WRLY FLOW PUSHES THE WEST COAST SEABREEZE THRU THE CWA...WHILE SFC DEWPOINTS IN THE U60S/L70S WILL KEEP THE LOW LVL AIRMASS PRIMED FOR CONVECTIVE DEVELOPMENT. NMRS STORMS EXPECTED TO DVLP QUICKLY ONCE THE EAST/WEST COAST BREEZES BEGIN TO MERGE...A FEW BCMG STRONG WITH FQNT CG LTG AND SFC WND G45KTS. STRONGEST ACTIVITY SHOULD BE DONE BY 00Z...THOUGH LINGERING STRATIFORM PRECIP MAY LINGER FOR ANOTHER HR OR TWO. THURSDAY... NEAR REPEAT OF TODAYS WX AS DLM W/SWRLY FLOW WILL CONTINUE THRU 00Z FRI AS A MID LVL SHORT WAVE TROF OVER THE CENTRAL PLAINS/UPR MIDWEST MERGES WITH A SECOND TROF OVER THE SE CONUS/SW ATLC. EARLY FORMATION OF THE WEST COAST BREEZE AND LATE FORMATION OF THE EAST COAST BREEZE...WHILE THE SWRLY FLOW ALOFT STEERS ACTIVITY BACK TO THE EAST. REGIONAL LOW/MID LVL MOISTURE REMAINS HIGH WITH H100-H70 VALUES AOA 70%...AND H85-H50 AOA 50%. WILL KEEP 70 POPS OVER MOST OF THE AREA...XCPT 60% DOWN WINDS OF LAKE OKEECHOBEE TO ACCOUNT FOR LAKE SHADOW EFFECT. THU NIGHT-SAT NIGHT... PERSISTENCE OF BROAD TROFFING OVER THE EASTERN U.S. WILL CONTINUE TO MOVE AFTERNOON STORMS TOWARD THE EAST COAST. AFTERNOON EAST COAST SEA BREEZE WILL HAVE LIMITED INLAND PENETRATION DUE TO THE SW-W COMPONENT THROUGH STEERING LEVELS...WITH BOUNDARIES MAINLY HELD OVER THE EAST COAST COUNTIES FOCUSING HIGHEST COVERAG OF STORMS IN LATE AFTN/EARLY EVE. MODELS INDICATE A GRADUAL DECREASE IN MOISTURE/COVERAGE THROUGH THIS PERIOD BUT POPS STILL REMAINING IN THE SCT CAT BY THE WEEKEND AS IT DOES SO. SUN-TUE (PREVIOUS)... BOTH GFS AND ECMWF SHOWING MOISTURE ASSOCIATED WITH THE FRONT LINGERING OVER SOUTHERN FLORIDA... FLORIDA STRAIT WITH WEAK HIGH PRESSURE BUILDING DOWN FROM THE SOUTHEAST STATES. DRIER AIR MASS DROPS RAIN CHANCES BACK TO MORE SEASONAL 30S DURING THE DAY AND 20S FOR THE FIRST PART OF THE NIGHT. EASTERLY FLOW WILL HELP THE EAST COAST SEA BREEZE FORM EARLIER...PUSH INLAND FURTHER AND MERGE WITH THE WEST COAST BREEZE OVER THE INTERIOR OF THE CWA. && .AVIATION...WNDSHFT FM W/SW TO S/SE ALONG THE I-95 CORRIDOR THRU 23Z ASSOCD WITH THE ECSB. SCT SHRAS/TSRAS TO DVLPG ALONG BOTH SEA BREEZES THRU 20Z. ECSB/WCSB MERGER BTWN 20Z-22Z E OF KGNV-KMCO-KOBE WL GENERATE NMRS SHRAS/ISOLD +TSRA INVOF I-95 CORRIDOR. SCT MVFR SHRAS/ISOLD IFR TSRA BTWN 22Z-01Z. BCMG VFR ALL SITES BY 03Z. LCL LIFR VSBYS IN FG BTWN 08Z-12Z ALNG AND N OF THE I-4 CORRIDOR. && .MARINE...SUBTROPICAL RIDGE AXIS OVER THE FL STRAITS WILL PRODUCE A LIGHT TO MODERATE SWRLY BREEZE THRU THURDAY. THE OFFSHORE COMPONENT WILL LIMIT WIND WAVE GROWTH...NEGLIGIBLE SWELL FACTOR WITH NO SIGNIFICANT STORM SYSTEMS OVER THE W ATLC. SEAS AOB 3FT. SCT TSRAS MOVING OFFSHORE THRU 01Z TONIGHT...SFC WND G40KTS PSBL. ISOLD TSRAS AFT 01Z...MAINLY OVER THE GULF STREAM. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 86 70 87 / 40 70 40 50 MCO 71 88 71 89 / 40 70 30 50 MLB 71 86 69 86 / 40 70 40 50 VRB 72 85 69 88 / 40 60 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....GLITTO
Hazardous weather outlook, May 27, 4:57 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 457 AM EDT WED MAY 27 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 457 AM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ATMOSPHERIC MOISTURE...SURFACE HEATING AND SOUTHWEST WINDS ALOFT WILL COMBINE TO PRODUCE NUMEROUS AFTERNOON LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. STORMS DEVELOPING AT THE WEST COAST LATE THIS MORNING WILL MOVE INLAND AND EVENTUALLY COMBINE WITH DEVELOPING STORMS OVER THE INTERIOR. STORMS WILL MERGE WITH THE EAST COAST SEA BREEZE BOUNDARY TO PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND COIN SIZE HAIL. MORE DEFINED WESTERLY FLOW ALOFT WILL FOCUS STORMS OVER THE EASTERN PENINSULA AND THE ATLANTIC COAST BY LATE AFTERNOON. ...FLOOD IMPACT... STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN WITHIN AN HOUR. MOTORISTS SHOULD USE CAUTION AND SLOW DOWN DUE TO AREAS OF PONDING WATER AND HAZARDOUS ROAD CONDITIONS. DURING STRONG STORMS. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A HIGH THREAT OF MARINE LIGHTNING STORM WIND GUSTS EXCEEDING 35 KNOTS OVER THE NEARSHORE ATLANTIC WATERS FROM FLAGLER BEACH SOUTH TO MELBOURNE BEACH LATER THIS AFTERNOON. A MODERATE THREAT OF GUSTY WINDS AND FREQUENT LIGHTNING OVER THE OPEN WATERS WILL EXIST FROM SEBASTIAN INLET SOUTH TO JUPITER INLET. STORMS OVER THE MAINLAND WILL BE CAPABLE OF MOVING OFFSHORE THE INTRACOASTAL WATERS...PRODUCING FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 50 KNOTS. INLAND LAKES ESPECIALLY OVER THE COASTAL COUNTIES MAY SEE HAZARDOUS BOATING CONDITIONS DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. ...WATERSPOUT IMPACT... AN ONSHORE SEA BREEZE INTERACTING WITH LARGER SCALE WESTERLY FLOW MAY ALLOW FOR THE DEVELOPMENT OF WATERSPOUTS AT THE INTRACOASTAL WATERWAYS AND THE NEARSHORE ATLANTIC WATERS THIS AFTERNOON. A LOW WATERSPOUT POTENTIAL WILL EXIST ESPECIALLY IN THE VICINITY OF STORMS MOVING OFFSHORE FROM THE MAINLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ABOVE AVERAGE RAIN CHANCES WILL CONTINUE EACH AFTERNOON THROUGH FRIDAY AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE POSSIBILITY OF LOCALLY HEAVY RAINS WITHIN STRONG STORMS WILL CONTINUE ALONG WITH THE DAILY HAZARDS POSED BY LIGHTNING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, May 27, 3:19 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 319 PM EDT WED MAY 27 2009 FLZ045-047-053-147-272015- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY- 319 PM EDT WED MAY 27 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN BREVARD COUNTY... SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE. ADDITIONAL STRONG STORMS WERE LOCATED TO THE NORTH NEAR HOLOPAW AND NEAR BITHLO IN ORANGE COUNTY. THESE STORMS ARE MOVING EAST AROUND 15 TO 20 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
Special weather statement, May 27, 3:36 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 336 PM EDT WED MAY 27 2009 FLZ059-272015- ST. LUCIE- 336 PM EDT WED MAY 27 2009 ...STRONG THUNDERSTORMS AFFECTING EASTERN ST. LUCIE COUNTY... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM LAKEWOOD PARK TO WHITE CITY...MOVING EAST-NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN RIVER ESTATES...PORT SAINT LUCIE RIVER PARK...QUEENS COVE AND SAINT LUCIE AIRPORT. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. CRISTALDI
Special weather statement, May 27, 3:49 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 349 PM EDT WED MAY 27 2009 FLZ047-054-272115- INDIAN RIVER-SOUTHERN BREVARD COUNTY- 349 PM EDT WED MAY 27 2009 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP OVER SOUTHERN BREVARD AND INDIAN RIVER COUNTIES... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG STORMS OVER OSCEOLA COUNTY...FROM 15 MILES WEST OF CAMP HOLLY FISH CAMP TO 21 MILES WEST OF BLUE CYPRESS LAKE...MOVING EAST AT 15 MPH. THESE STORMS WILL COLLIDE WITH THE EAST COAST SEA BREEZE...LEADING TO ADDITIONAL DEVELOPMENT OF STRONG STORMS ANYWHERE IN THE AREA FROM SUNTREE AND VIERA SOUTHWARD ACROSS THE GREATER MELBOURNE PALM BAY AREA ...AND CONTINUING ACROSS ALL OF INDIAN RIVER COUNTY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, May 27, 4:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT WED MAY 27 2009 FLZ147-272100- NORTHERN BREVARD COUNTY- 415 PM EDT WED MAY 27 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN BREVARD COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENNEDY SPACE CENTER...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MERRITT ISLAND WILDLIFE REFUGE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
Local storm report, May 27, 4:26 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST CAPE CANAVERAL 28.39N 80.60W
05/27/2009 M48 MPH BREVARD FL OTHER FEDERAL
CCAFS TOWER 714 RECORDED A WIND GUST OF 42 KNOTS AT 54
FEET.
&&
DVDSpecial weather statement, May 27, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 455 PM EDT WED MAY 27 2009 FLZ054-058-059-272130- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 455 PM EDT WED MAY 27 2009 ...AN INTENSIFYING LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE TREASURE COAST COUNTIES... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE STORMS FROM MICCO IN EXTREME SOUTHERN BREVARD COUNTY...TO ROSELAND...FELLSMERE...AND EXTENDING INTO OKEECHOBEE COUNTY NEAR FORT DRUM. THE LINE WAS MOVING EAST-SOUTHEAST AT 20 MPH. THE MOST INTENSE PART OF THE LINE WILL PUSH ACROSS MICCO...BAREFOOT BAY...ROSELAND AND SEBASTIAN. MOST OF INDIAN RIVER COUNTY AND NORTHERN SAINT LUCIE COUNTY WILL ALSO BE AFFECTED BU THIS LINE OF STORMS. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 50 TO 60 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:52 PM EDT | Special Marine Warning | MLB | 72 min | |
| May 27, 3:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| May 27, 3:43 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 27, 4:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| May 27, 5:38 PM EDT | Special Marine Warning | MLB | 112 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.